Differential and Integral Equations

Remarks on the Ostrovsky equation

Ibtissame Zaiter

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The main result of this paper concerns the limit of the solution of the Ostrovsky equation as the rotation parameter $\gamma $ goes to zero. We are interested also in the ill-posedness of the Cauchy problem associated with this equation. First, using a compactness method, we show that the initial-value problem of Ostrovsky equation is locally well-posed in $H^s(\mathbb R)$ for $s>3/4$. The compactness method is essentially used to prove that the solution of the Ostrovsky equation converges to that of the Korteweg-de Vries equation, as $\gamma $ tends to zero, locally in time, in $ H^s(\mathbb R)$ for $ s>3/4$. Thanks to some conservation laws and estimates, we will prove a persistence property of the solutions. Therefore, we show the convergence of the solutions in $ L^{\infty}_{loc}(\mathbb R, H^s(\mathbb R))$ for $ s \geq 3/4$. In the case of positive dispersion, we gain a strong convergence in $ C(\mathbb R, H^1(\mathbb R))$. The last section is devoted to studying the ill-posedness of the Cauchy problem associated with the Ostrovsky equation.

Article information

Differential Integral Equations, Volume 20, Number 7 (2007), 815-840.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]
Secondary: 76B15: Water waves, gravity waves; dispersion and scattering, nonlinear interaction [See also 35Q30]


Zaiter, Ibtissame. Remarks on the Ostrovsky equation. Differential Integral Equations 20 (2007), no. 7, 815--840. https://projecteuclid.org/euclid.die/1356039411

Export citation